MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has reported that the sound quality has decreased.The user went to the clinic for follow-up on (b)(6) 2025.Audiologist has the user scheduled to return on (b)(6) 2026 to disable extracochlear electrodes.The surgeon reported that they could consider explanting and reimplanting.
 
Additional Manufacturer Narrative
Additional information: based on the information received from the field, the device was not providing benefit to the recipient due to a partial post-operative active electrode migration out of the cochlea.Further the recipient experienced facial nerve stimulation, which might be caused by extra-cochlear stimulation in the middle ear.Further proceedings are currently unknown.
 
Event or Problem Description
The user has reported that the sound quality has decreased and is experiencing facial nerve stimulation.The user went to the clinic for follow-up on (b)(6) 2025.Audiologist has the user scheduled to return (b)(6) 2026 to disable extracochlear electrodes.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.Based on the information received from the field, the device was not providing benefit to the recipient due to a partial post-operative active electrode migration out of the cochlea.Further the recipient experienced facial nerve stimulation, which might be caused by extra-cochlear stimulation in the middle ear.This is a final report.
 
Event or Problem Description
The user has reported that the sound quality has decreased and is experiencing facial nerve stimulation.The user has been reimplanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23645886
Report Number9710014-2025-01110
Device Sequence Number14658796
Product Code MCM
UDI-Device Identifier09008737395414
UDI-Public(01)09008737395414
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer11/21/2025
11/21/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/14/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale